After many months of no improvement with my anxiety on zoloft [100mgs] , I decided it was not worth taking the zoloft which gave me terrible sexual side effects and honestly made me feel next to nothing about everything. Along with the lack of improvement to my anxiety it actually made me WORSE. I started having panic attacks nearly everyday. These were so bad I have 3 ER visits only to be given ativan for the panic.
Now that I am completely withdrawaling from the zoloft the feelings I am gettting are throwing me into panic even worse. I get the waves of adrenaline, the numb tingly feeling almost as if Im going to faint, along with a complete feeling of doom. I am more scared of why I am feeling all this dizziness and tingly feeling than anything. Is this normal and will it ever go away this day 10 of NO zoloft.
Like I said I am now taking sinequan[10 mg] which is a different kind of antidepressant. Not a SSRI. It helps me sleep a lot better. It is not however taking care of these withdrawal symptoms I am having..
Anyone have some advice to get through the withdrawal symptoms? How long will this last?
We need to know more, most importantly, did you quit cold turkey, or do a slow taper under the care of your psychiatrist? And I mean a good psychiatrist who listens and monitors, not some hack who takes you off the medication and says see me in three months. Going on another medication, especially one of a different class, will do nothing about withdrawal from a prior medication, but it can add side effects. Some anti-depressants, for example, are very stimulating and can increase anxiety, especially in the beginning. What you can do if the withdrawal is very bad and isn't going away is go back on the Zoloft at the last dosage at which you felt fine, and then taper more slowly. Sometimes psychiatrists will add a benzo for a short time to ease the anxiety, and some natural remedies have been used successfully by some people to cushion withdrawal. There's a book on this called The Antidepressant Solution by Joseph Glanville which might give you more armament for this now and in the future. Good luck.
I did stop cold turkey.
100 mg's to nothing-- my doctor "forgot" to tell me what to do with my zoloft after switching me to a new anti depressant.
this is day 10 of no zoloft.
i feel i have made it this far i do not want to start it again.
my main complaint is the tingly and adrenaline rush i experience every evening. im starting to believe maybe the new medication is just such a low dose that it doesn't quite take care of my anxiety and is wearing off by evening. i take the medication right before bed..
i just want to feel better. i feel going back on zoloft will just start the cycle again :(
Again, a new medication won't stop the withdrawal from the old. It just doesn't work that way. It might mask it, but it won't end it. Withdrawal is a physiological process of the body. It's complex and not completely understood, but basically, you're serotonin receptors that turned off when you were on Zoloft are turning on again. How long this will last is completely individual. For some it's very easy, for others it goes on a very long time and is very severe. I have no idea where you fall in this spectrum. If you wish to tough it out, then try taking some fish oil. It's been said to help with some of the physical symptoms of withdrawal. But since you're on another med already, there's not much else I can tell you to try. Well, there is one -- you talk of adrenaline rushes. If you have no blood sugar problems, you could try an herb called holy basil, which helps control cortisol levels in your body. Maybe it'll help, I don't know. And don't quit cold turkey again. Lesson learned.
I have bad work anxiety! As a nurse I don't want to be on any drugs but I shake and sweat and just feel overall horrible when I have to go to work, the other nurses are rude and nasty the work load is crazy! No lunch break and usually almost peeing my pants before I have time to run to the bathroom. Recently a narc was missing from my cart I didn't take it are it or give it to another resident and t stressed for three days calling anyone that would listen because I was so stressed and upset about it, when I called the don she was no help stated I also did not take a pain patch off and put another on, I swear I took one it off now can't sleep because I am thinking about it and keeping playing over in my head and now can't think which pt I took the patch off everything is a blur.i did give my two weeks feeling my license and the patients lives are on the line with such a heavy load. It's a skilled nursing facility and I only been there a month and orientation was awful!, am I crazy or has others had this problem
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.